Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
140 Doctors are Online

Low Vitamin D levels. What to do?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2007
Answered : 353 Questions
MY 25oh VIT D total LEVEL IS 7.7ng/ml. WHAT SHALL I DO.
Posted Fri, 22 Jun 2012 in Vitamins
Answered by Dr. Neelam Ashish Vanjari 48 minutes later

25 OH Vitamin D level of 7.7 ng/ml is very low.

Normal range for it is 30.0 to 74.0 nanograms per milliliter (ng/mL).

I would like to ask whether you have liver or kidney disease or malabsorbption due to causes like irritable bowel syndrome, polyps.

Are you taking any medicines, which also cause low vitamin D levels like- phenytoin, phenobarbital, and rifampin.

We need to rule out above-mentioned causes for vit D deficiency.

Along with finding cause, we need to supplement you calcium. You can consult your treating physician who will prescribe you tablets like shelcal.

Prescription for vitamin D supplements may be required.

At the same time, we need to give you proper diet XXXXXXX in Vit D like fish, liver, and processed milk.

I hope I have answered your query. In case of doubt, feel free to revert.

Best regards,
Dr. Neelam.

Above answer was peer-reviewed by
Follow-up: Low Vitamin D levels. What to do? 2 hours later
No liver or kidney disease. Yes, I do take pyloric for my uric acid which is 2.07 right now and also thyroid norm 100
which is 1.37right now, and atorlip10 for my chlestrol which is 137 right now,from the last 3-4 years

Answered by Dr. Neelam Ashish Vanjari 20 hours later

Thanks for writing in.

There is nothing to worry about your current medication. These drugs do not affect vitamin D levels in your body. Your physician may opt to perform some test to rule out liver or renal disease in you.

I would encourage you to visit your physician for proper evaluation and to start vitamin D supplements. In addition, you should also know that vitamin D supplements can interact with atorlip reducing its levels. The dose of atorlip may need to be increased if your doctors choose to start you on vitamin D supplements.

So consult your treating physician; and get vitamin D and calcium supplements.

I hope I have cleared your doubt, in case of other doubts feel free to revert back.

Best regards,
Dr. Neelam.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask an Internal Med Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor